Table of Content

Open Access

ARTICLE

Numerical Solution for the Variable Order Time Fractional Diffusion Equation with Bernstein Polynomials

Yiming Chen1, Liqing Liu1, Xuan Li1 and Yannan Sun1
1 College of Sciences, Yanshan University, Qinhuangdao, Hebei, China

Computer Modeling in Engineering & Sciences 2014, 97(1), 81-100. https://doi.org/10.3970/cmes.2014.097.081

Abstract

In this paper, Bernstein polynomials method is proposed for the numerical solution of a class of variable order time fractional diffusion equation. Coimbra variable order fractional operator is adopted, as it is the most appropriate and desirable definition for physical modeling. The Coimbra variable order fractional operator can also be regarded as a Caputo-type definition. The main characteristic behind this approach in this paper is that we derive two kinds of operational matrixes of Bernstein polynomials. With the operational matrixes, the equation is transformed into the products of several dependent matrixes which can also be viewed as the system of linear equations after dispersing the variable. By solving the linear equations, the numerical solutions are acquired. Only a small number of Bernstein polynomials are needed to obtain a satisfactory result. Numerical examples are provided to show that the method is computationally efficient.

Keywords

Bernstein polynomials, variable order time fractional diffusion equation, operational matrix, numerical solution.

Cite This Article

Chen, Y., Liu, L., Li, X. (2014). Numerical Solution for the Variable Order Time Fractional Diffusion Equation with Bernstein Polynomials. CMES-Computer Modeling in Engineering & Sciences, 97(1), 81–100.



This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 818

    View

  • 639

    Download

  • 0

    Like

Share Link

WeChat scan